TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Help with my new medication Azathioprine - March 15th 2012, 02:31 PM

I started taking a medication called Azathioprine which is an immunosupressive medication two days ago. However when I took a shower yesterday I noticed my face was numb around my nose and beside my right eye. It lasted for an hour after my shower so I'm guessing it was from the hot water? I went to the pharmacy and asked but they were pretty useless about it and ended up just telling me to go to the ER if it got worse.
Does anybody by chance know anything about this medication because I can't seem to find much info on it anywhere, especially on drug interactions.
In case it matters I'm also taking Lithium, Tegretol, Ativan, and Prednisone. I also just stopped taking something called Entocort 3 days ago.


Member since 2005
  Send a message via MSN to Music  
  (#2 (permalink)) Old
Choose Offline
Invest in yourself.
Experienced TeenHelper
******
 
Choose's Avatar
 
Gender: Male
Location: USA

Posts: 675
Blog Entries: 22
Join Date: April 28th 2009

Re: Help with my new medication Azathioprine - March 16th 2012, 04:55 PM

I am unsure about all of this, but it's generally best to just consult your physician to stay on the safe side. You may be able to do it with just a phone call.


"Ignore the ramblings of the ignorant, and step on or over their crumpled bodies as you make your way to the top of the mountain. Eat upon their flesh for fuel, and, through your determination and will, banish them to obscurity and a life of complacency and self righteousness that is the hell in which they live"

-Richard Safreed

"Civilize the mind, but make savage the body."
   
  (#3 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Help with my new medication Azathioprine - March 16th 2012, 09:53 PM

My physician doesn't seem to know anything about any of my medication and the doctor who prescibed it to me is a specialist so you can't really call them and have to wait until the next appointment (which is on April 9th).
Although when I took a shower today it didn't happen, I thought it might have been something to do with my shampoo but it wasn't. I thought it was the hot water so I took a really hot shower and nothing happened.
Maybe it was just one of those things that happens once right when you start a medication, but it still worries me.
Although like with every other immune medication I take I have the permanent sniffles now lol.
And weekly blood tests for two months


Member since 2005
  Send a message via MSN to Music  
  (#4 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 29
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: Help with my new medication Azathioprine - March 17th 2012, 11:10 AM

Well, you could always phone an ER or a pharmacy. Pharmacists usually know medicines well and their side effects. If you don't feel it was something to really worry about, then wait and if it happens again, definitely call a pharmacy or try to get an emergency visit with the physician who prescribed it to you.
   
Closed Thread

Bookmarks

Tags
azathioprine, medication

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.